Hi, I'm working with my doctor to find a diagnosis. A few weeks ago he prescribed Flexeril, I now believe wanting to see if it's norepenephrine reuptake properties helped my muscle/tendon stiffness ( he may suspect it's due to or something along the lines of fibromyalgia, but I'm not exactly sure)
At the time I didn't exactly understand what he was hoping to learn from the trial on Flexeril. I didn't really like the medication because it made me feel very tired , it didn't help my muscle stiffness, so after a few days I quit. Next he wanted me to try cymbalta for a few weeks, and I almost had myself talked into it, but after learning of the potential for PSSD (Post SSRI Sexual Dysfunction) and the fact that there is quite a bit of disagreement as to how common that is, I chickened out on the Cymbalta and another similar drug he wanted me to try. Even if the chances are slim for PSSD, I just don't feel comfortable and am willing to put up with quite a few symptoms before running the risk. Maybe in the future when more is known about this condition or a cure is developed.
My question is concerning the Flexeril. I know there are potential sexual side effects with this as well, but when they occur with Flexeril are they potentially permanent as it appears they can be with the SSRIs and the SNRIs? If I was convinced that should something arise while taking the Flexeril I could just quit it and be okay, I might be willing to put up with a few weeks of the weariness just to give my Doctor the information he's after and see if we're on the right track for my diagnosis.
So basically my question is are the sexual side effects with Flexeril potentially as severe and long lasting as they can be with the SSRIs and SNRIs? I've searched on the internet for a few hours and I haven't been able to find an answer to this question.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.